MAUDE Adverse Event Report: MPRI ACTIVA; STIMULATOR, ELECTRICAL, IMPLANTED, FOR PARKINSONIAN TREMOR

MPRI ACTIVA; STIMULATOR, ELECTRICAL, IMPLANTED, FOR PARKINSONIAN TREMOR
Model Number 3708660
Medical Device Problem Codes Low impedance (2285); Material Twisted/Bent (2981); Insufficient Device Problem Information (3190)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 09/23/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Analysis of the extension, sn (b)(4) found the extension distal end connector was twisted in molded rubber.If information is provided in the future, a supplemental report will be issued.
 
Additional Manufacturer Narrative
 
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Information was received from a healthcare provider (hcp), via a manufacturing representative (rep), regarding a patient undergoing stage 2 implant.It was reported that the set screw felt different when tightening it.An impedance check was performed and showed a short circuit between 1 and 2.All four screws were loosened and the lead was wiped dry, but upon reinserting and tightening the set screw, the house started to twist.The housing was loose despite the hcp holding the screwbox while tightening.The hcp decided to change out the extension.The new extension was implanted, all the set screws were tightened without issue, and the impedances were normal.The issue was resolved at the time of the report.No patient symptoms or further complications were reported as a result of this event.
 
Additional Manufacturer Narrative
Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.

Brand Name
ACTIVA
Common Device Name
STIMULATOR, ELECTRICAL, IMPLANTED, FOR PARKINSONIAN TREMOR
Manufacturer (Section D)
MPRI
road 149 km 56.3
villalba PR 00766
MDR Report Key9112654
Report Number2649622-2019-17203
Device Sequence Number2734697
Product Code MHY
UDI-Device Identifier00643169449152
UDI-Public00643169449152
Combination Product (Y/N)N
Initial Reporter StateVA
Initial Reporter CountryUS
PMA/510(K) Number
P960009
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 11/06/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/14/2022
Device Model Number3708660
Device Catalogue Number3708660
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/07/2019
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/23/2019
Supplement Date Received by Manufacturer11/01/2019
11/22/2019
11/06/2020
Initial Report FDA Received Date09/24/2019
Supplement Report FDA Received Date11/20/2019
11/22/2019
11/06/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age76 YR
Patient Weight50